Missouri, 2007

Hail in Missouri, November 13, 2007

November 13, 2007 · NWS SGF · 2 events in 2 counties and zones

One storm tracked across Oregon and Howell counties producing dime to quarter size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

One storm tracked across Oregon and Howell counties producing dime to quarter size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 13, 5:35 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 13, 5:35 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CST TUE NOV 13 2007

.DISCUSSION...

CURRENTLY...A WEAK COLD FRONT EXTENDS FROM NEAR VIENNA TO LICKING TO
GAINESVILLE. OVERNIGHT...FOG HAS FORMED ALONG THIS FRONT WITH
VISIBILITIES REDUCED TO LESS THAN A QUARTER OF A MILE IN AREAS
GENERALLY ALONG THE PLATEAU. WATER VAPOR IMAGERY SHOWS DRIER MID
LEVEL AIR NOW IN CENTRAL KANSAS QUICKLY MOVING TOWARDS THE
MISSOURI OZARKS. IN RESPONSE TO THE APPROACH OF THIS DRIER
AIR...CEILINGS HAVE STARTED TO RISE AND VISIBILITIES ARE
IMPROVING. THIS TREND IS EXPECTED TO CONTINUE AND AS A RESULT THE
DENSE FOG ADVISORY WILL LIKELY BE CANCELLED WITH THE ISSUANCE OF THE
MORNING FORECAST PACKAGE.

THE NEXT CHALLENGE IS PRECIPITATION CHANCES AND TEMPERATURES FOR
TODAY. RADAR HAS SHOWN BOTH PRE FRONTAL AND POST FRONTAL SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. WITH THE WEAK FRONT WASHING OUT
TODAY...CHANCES FOR RAIN WILL RESIDE TO THE EAST OF HIGHWAY 65. MUCH
LIKE YESTERDAY...HIGH TEMPERATURES WILL DEPEND GREATLY ON CLOUD
COVER. TEMPERATURES ONCE AGAIN WILL BE ABOVE NORMAL WITH HIGHS
RANGING FROM THE MID 60S FOR AREAS THAT EXPERIENCE MORE CLOUD COVER
AND LOWER 70S FOR AREAS WITH MORE SUNSHINE.

A MUCH STRONGER COLD FRONT WILL BE MOVING THROUGH SOUTHEAST KANSAS
AND THE MISSOURI OZARKS ON WEDNESDAY. WITH INCREASING
CLOUDS...STRONG NORTHERLY WINDS AND COLD AIR ADVECTION...HIGH
TEMPERATURES WILL MAINLY RESIDE IN THE LOW TO MID 60S ACROSS THE
FORECAST AREA. AHEAD OF THE FRONT...AFTERNOON HIGH TEMPERATURES IN
SOUTH CENTRAL MISSOURI WILL BE NEAR 70 DEGREES. THIS FRONT WILL
MOVE THROUGH MOST OF THE FORECAST AREA DRY WITH ONLY A SLIGHT
CHANCE FOR SHOWERS AND STORMS ALONG THE FRONT IN SOUTH CENTRAL
MISSOURI. SKIES WILL BE CLEARING OVERNIGHT WEDNESDAY WITH LOWS
NEAR FREEZING FOR MOST AREAS.

SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS BEHIND THE FRONT ON
THURSDAY. NORTHERLY WINDS WILL WEAKEN THROUGHOUT THE DAY AS THE
PRESSURE GRADIENT RELAXES. HIGH TEMPERATURES WILL BE MUCH COOLER
THAN THE PAST SEVERAL DAYS WITH READINGS IN THE 50S. WITH CLEAR
SKIES...LIGHT WINDS AND HIGH PRESSURE OVERHEAD...RADIATIONAL
COOLING WILL KICK IN OVERNIGHT WITH LOWS DROPPING BELOW FREEZING.

A WARMING TREND BEGINS OVER THE WEEKEND. SURFACE HIGH PRESSURE
WILL BE MOVING EASTWARD WITH SOUTHERLY WINDS RETURNING TO THE
AREA. THE GFS AND ECMWF MODEL SOLUTIONS EJECT THE UPPER LEVEL LOW
CURRENTLY NEAR BAJA CALIFORNIA AS AN OPEN TROUGH INTO THE SOUTHERN
PLAINS. IF THIS HAPPENS...GULF MOISTURE IS LIKELY TO SURGE
NORTHWARD INTO THE OZARKS AND SOUTHEAST KANSAS PROVIDING CHANCES
FOR SHOWERS AND STORMS. FURTHER MODEL RUNS WILL HELP SOLIDIFY THE
CHANCES FOR RAIN IN THE EXTENDED FORECAST.

ANGLE

&&

.AVIATION...

WIDESPREAD MVFR CONDITIONS WILL PERSIST MUCH OF TODAY AS THE AIRMASS
NEAR THE SURFACE REMAINS VERY MOIST. IFR CEILINGS LESS THAN 500 FEET
WILL AFFECT THE SPRINGFIELD TERMINAL THIS MORNING. THE STRATUS WILL
GRADUALLY LIFT AND VISIBILITY SLOWLY IMPROVE DURING THE DAY. SOME
BREAKS IN THE STRATUS WILL DEVELOP BY LATE IN THE DAY. STRATUS AND
LIGHT FOG MAY AGAIN DEVELOP LATE TONIGHT AS THE NEXT FRONT
APPROACHES THE AREA.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.

KS...NONE.
&&
Hazardous weather outlook, Nov 13, 4:40 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 AM CST TUE NOV 13 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
440 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF
 HIGHWAY 65 TODAY. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AS GULF MOISTURE
 STREAMS NORTHWARD AND AN UPPER LEVEL DISTURBANCE MOVE THROUGH
 THE REGION. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

The radar

The Springfield radar (KSGF), 165 km away, was scanning. The volume nearest the first event began at 11:55 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Howell

When
November 13, 5:53 AM CST
Where
Howell County, 0.55 mi E of Brandsville
Measured
1 in hail
Reported by
Public
Coordinates
36.650, -91.690

Hail, Oregon

When
November 13, 6:15 AM CST
Where
Oregon County, 1.38 mi S of Lulu
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
36.630, -91.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61902, 61903.